Hail, Miller
- When
- July 18, 11:25 PM CST
- Where
- Miller County, Eldon
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -92.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 18, 11:15 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 AM CDT SAT JUL 19 2003 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... CONVECTIVE COMPLEX CONTINUES TO ORGANIZE ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ACTIVITY WAS DEVELOPING NORTH AND EAST OF A BOUNDARY THAT EXTENDED FROM NEAR KANSAS CITY TO JUST EAST OF SPRINGFIELD. MODEST LOW LEVEL JET WAS INTERSECTING THIS BOUNDARY AND FEEDING VERY MOIST AND UNSTABLE AIR INTO THE EVOLVING CONVECTIVE COMPLEX. MOST UNSTABLE CAPES ACROSS SOUTHWEST MISSOURI WERE STILL NEAR 3500 J/KG. LARGE HAIL HAS BEEN THE PRIMARY HAZARD THROUGH THE EVENING WITH ROTATING STORMS. MODERATE 0-6 KM SHEAR OF NEAR 40 KTS WILL CONTINUE TO SUPPORT STRONG TO ISOLATED SEVERE STORMS FOR THE NEXT FEW HOURS. STORM MOTION WILL GENERALLY BE TO THE SOUTH AND SOUTHEAST ACROSS SOUTH CENTRAL MISSOURI. CONVECTION MAY TO DEVELOP WESTWARD WITH TIME AS THE BOUNDARY MIGRATES TO THE WEST. HOWEVER LAPS SOUNDING DATA SHOWS THE CAP HOLDING STRONG. LAPS SOUNDING OVER SPRINGFIELD DEPICTS STRONG CONVECTIVE INHIBITION. CELLS THAT HAVE TRIED TO DEVELOP FARTHER WEST HAVE BEEN UNABLE TO SUSTAIN THEMSELVES IN THIS CAPPED ENVIRONMENT SO FAR. THEREFORE GREATEST POTENTIAL OF THUNDERSTORMS AND ACCOMPANYING SEVERE WEATHER WILL CONTINUE MAINLY EAST OF A WARSAW TO MARSHFIELD TO GAINESVILLE LINE. POOLING MOISTURE AND STRONG MOISTURE CONVERGENCE ALONG THE BOUNDARY...AND TRAINING CELLS COULD ALSO LEAD TO SOME FLASH FLOODING. && .AVIATION... (06Z TAF DISCUSSION) WOULD EXPECT MAINLY VFR CONDITIONS AT JOPLIN (KJLN) AND SPRINGFIELD (KSGF) AS MOST OF THE THUNDERSTORMS REMAIN FARTHER EAST ACROSS SOUTH CENTRAL MISSOURI. GREATEST CONCENTRATION OF STORMS WILL BE NORTHEAST AND EAST OF SPRINGFIELD (KSGF). LOWEST CEILINGS WILL BE IN TWEB ROUTE 233 FROM KSTL-KSGF WHERE SCATTERED MVFR AND LOCALIZED IFR CONDITIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE AREA WIDE AFTER SUNRISE AS STORMS GRADUALLY DISSIPATE. HOWEVER THUNDERSTORMS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY ALONG AND WEST OF A LINE FROM CASSVILLE TO LAMAR TO VERSAILLES THROUGH 11 PM SATURDAY. .KS...HEAT ADVISORY ALL ZONES THROUGH 11 PM SATURDAY. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST EAST OF A WARSAW...TO SPRINGFIELD...TO BRANSON LINE THROUGH 6 AM. DISCUSSION: A COMPLEX OF THUNDERSTORMS CONTINUED TO ORGANIZE ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI FRIDAY NIGHT. THE STORMS WERE FORMING NORTH AND EAST OF A BOUNDARY THAT EXTENDED FROM KANSAS CITY TO WEST PLAINS. LOW LEVEL WINDS FROM THE SOUTH SOUTHWEST WILL CONTINUE TO INTERSECT THIS BOUNDARY...AND FEED VERY MOIST AND UNSTABLE AIR INTO THE STORM COMPLEX. THE STORMS WILL GENERALLY MOVE SOUTH AND SOUTHEAST BUT DEVELOP WESTWARD WITH TIME. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS...AS VERTICAL WIND SHEAR IS FAVORABLE FOR ORGANIZED STORMS. A LAYER OF WARM AIR AT THE MID-LEVELS OF THE ATMOSPHERE MAY INHIBIT THE WESTERN EDGE OF THE STORMS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS OVERNIGHT WILL BE EAST OF THE SPRINGFIELD AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH EARLY MONDAY...AS SEVERAL UPPER AIR DISTURBANCES WILL INTERACT WITH THE UNSTABLE AIRMASS OVER THE REGION. THE GREATEST LIKELIHOOD FOR THUNDERSTORMS WILL BE FROM THE LATE AFTERNOON INTO THE OVERNIGHT HOURS BOTH SATURDAY AND SUNDAY. IN ADDITION...MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON SATURDAY...AS HEAT INDICES MAY ONCE AGAIN EXCEED 100 DEGREES ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT EAST OF A NEVADA TO ANDERSON LINE...WITH THE GREATEST THREAT OF SEVERE THUNDERSTORMS BEING EAST OF A WARSAW...TO MARSHFIELD...TO GAINESVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM OSAGE BEACH MO .75 INCH HAIL
07/18/03 CAMDEN REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1014 PM 1 E SUNRISE BEACH MO .88 INCH HAIL
07/18/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
1016 PM LAKE OZARKS WEST MO .88 INCH HAIL
07/18/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 1 E LAKE OZARK MO 1.75 INCH HAIL
07/18/03 MILLER SILVER DOLLAR SIZE HAIL.
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 7 S ALTON MO .75 INCH HAIL
07/18/03 OREGON DIME SIZE HAIL REPORT
RELAYED BY PASSING
MOTORIST. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM ELDON MO FLOOD
07/18/03 MILLER SEVERAL CITY STREETS ARE
UNDER WATER. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1107 PM ELDON MO 1 INCH HAIL
07/18/03 MILLER QUARTER SIZE HAIL AND 50
MPH WINDS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373401.